Missouri, 2008Damaging Wind in Missouri, April 8, 2008
April 8, 2008 · NWS LSX · 1 event in 1 county or zone
Showers and a few thunderstorms developed along and ahead of a cold front that was moving through southern Missouri. A few of the storms became severe, producing wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and a few thunderstorms developed along and ahead of a cold front that was moving through southern Missouri. A few of the storms became severe, producing wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 8, 11:22 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 8, 11:22 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 PM CDT TUE APR 8 2008
.UPDATE...
ELEVATED CONVECTION DEVELOPING OVER REMAINING WATCH AREA SO FOR
NOW WILL KEEP STATUS QUO...WITH LOCALLY HEAVY RAINFALL AND PERHAPS
SOME HAIL WITH STRONGEST CONVECTION. THE THREAT FOR SURFACE BASED
SEVERE CONVECTION LOOKS TO BE CONFINED TO THE FAR EASTERN COUNTIES
OF THE CWA WHERE WARM SECTOR WILL BE THIS AFTERNOON AND THINNING
CIRRUS WILL ALLOW TEMPERATURS TO WARM INTO THE UPPER 60S.
CVKING
&&
.DISCUSSION...
WK AHEAD CONTINUES TO LOOK ACTIVE. ROUND ONE TDY HAS ALREADY STARTED
IN PORTIONS OF KS AND OK. EXPECT ONGOING CNVTN TO CONT TO SPREAD
NEWD THIS MRNG. +TSRA SHUD OVERSPREAD NRN PORTIONS OF THE CWA THIS
MRNG ASSOC STRONG ELEVATED CONVERGENCE...AND SRN PORTIONS REMAINING
DRY UNTIL THE EARLY AFTN HOURS.
SFC LOW IS EXPECTED TO TRACK GENERALLY FROM JLN...TO COU VCNY TO
PPQ. THIS TRACK SHUD ALLOW WRM SECTOR TO REACH SRN AND SERN PORTIONS
OF THE CWA THIS AFTN. MDLS STILL SUGGEST SVR WX POSSIBLE TDY AHEAD
OF SFC LOW. ATTM...MDLS DO NOT HAVE SYSTEM COMING TOGETHER TO
PROVIDE WIDESPREAD SVR WX. FURTHER N ACROSS IL...HAVE STRONG
ADVECTION AND DEEP LAYER SHEAR...BUT ATMO WL BE LACKING INSTABILITY.
FURTHER S...WRM SECTOR AIRMASS SHUD DESTABILIZE EVEN WITH CONVECTIVE
DEBRIS. HODOGRAPHS DO NOT LOOK AS IMPRESSIVE AS PREV MDL RUNS.
STILL...SHUD BE ENUF DEEP LAYER SHEAR TO SUPPORT ORGANIZED CELLS.
ATMO IS QUITE MOIST AND ANY SLOW MOVING OR TRAINING CELLS WL POSE
FLASH FLOOD THREAT.
CDFNT ASSOC WITH TDYS SYSTEM WL STALL ACROSS SRN MO AND LIFT BACK
NWD WED NGT INTO THURS...KEEPING WED DRY. MDLS CONT TO SPEED UP
DEVELOPMENT OF CUT OFF UPR LOW...AND SFC LOW VARIES A LITTLE FROM
RUN TO RUN. STILL...IS ENUF CONTINUITY BETWEEN MDLS THAT WOULD
SUGGEST WIDESPREAD +TSRA WED NGT INTO THURS NGT. THEREFORE...HAVE
CONT ESF FOR THE TIMEFRAME.
WATER ASIDE...MADE ONLY MINOR CHANGES TO TEMPS. ONLY MAJOR CHANGE
WAS TO MAX TEMPS ON SAT AS STRONG SYSTEM USHERS IN UNSEASONABLY COLD
AIR INTO THE REGION. CURRENT FCST HAS MAX TEMPS 10 TO 15 DEGREES BLW
SEASON AVG.
TILLY
&&
.AVIATION...
FOR THE 18Z TAFS...
LOW PRESSURE AND COLD FRONT WILL MOVE ACROSS THE FORECAST AREA
THIS AFTERNOON AND THIS EVENING WITH SHOWERS. CEILINGS WILL VARY
FROM VFR AHEAD OF THE SYSTEM TO LOW MVFR BEHIND THE FRONT. SKY
SHOULD CLEAR FROM WEST TO EAST OVERNIGHT...WITH SOME FOG POSSIBLE.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR CRAWFORD-
FRANKLIN-IRON-JEFFERSON-LINCOLN-MADISON-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BOND IL-
CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 8, 9:53 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 AM CDT TUE APR 8 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1053 AM CDT TUE APR 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST AND EAST
CENTRAL MISSOURI AND SOUTH CENTRAL AND SOUTHWEST ILLINOIS THROUGH
THIS EVENING. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SECOND ROUND OF THUNDERSTORMS WILL BEGIN WEDNESDAY NIGHT AND
CONTINUE THURSDAY AND THURSDAY NIGHT. THIS SECOND WAVE OF STORMS
MAY ONCE AGAIN BE SEVERE...AND PRODUCE HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR RAINFALL OVER
ONE INCH TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CVKING
Thunderstorm Wind, St. Francois
- When
- April 8, 1:25 PM CST
- Where
- St. Francois County, Bonne Terre to 1.52 mi SSE of Hazel Run
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 37.920, -90.570
A severe thunderstorm developed over St. Francois county during the afternoon hours of April 8th. The thunderstorm winds blew down a large tree onto a house breaking one window and causing minor roof damage to the porch. Also, a dugout at a baseball field in town was blown down and a utility pole was snapped off near city hall. Further to the east along Route K, a barn was completely blown down on Marvin Chapel Road just north of Route K. Also, another barn was damaged on Cedar Run Road with only the two sidewalls still standing. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, April 8 to 10, 20087 injured · $45 million · EF1 · 99 events
- Flash Flooding and Hail in Arkansas, April 8, 2008$480,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Texas, April 8, 20081 injured · $50,000 · 1.75 in hail · 13 events
- Flooding in Iowa, April 8 to 16, 2008$55,000 · 5 events
- Drought in Texas, April 8 to 30, 200810 events
- Flash Flood and Hail in Arkansas, April 8, 200854 kt wind · 7 events
- Flooding in Missouri, April 8 to 15, 20086 events
- Heavy Snow and Winter Weather in Michigan, April 8 to 9, 20086 events
- Heavy Rain in Hawaii, April 8 to 10, 20086 events
- Strong Wind in California, April 8 to 9, 2008$3,000 · 3 events
- Hail in Oklahoma, April 8, 20080.75 in hail · 1 event
- Flood in Oklahoma, April 8 to 9, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95234.